The Health Ministry announced that it is investigating a thrombotic episode of a 40-year-old woman who is being treated in the General Hospital in Nicosia and possible connection with the AstraZeneca vaccine.
The woman was vaccinated two weeks before the thrombotic episode.
The Pharmaceutical Services of the Ministry of Health began investigating the incident and are collecting data on whether it is related to the vaccine. The European Medicines Agency will also investigate the matter.
The Health Ministry reminds all health professionals of the directions and recommendations given by EMA as regards the specific vaccine and what they need to look out in their patients.
According to the guidelines issued May 21, individuals who previously had blood clots with low blood platelets (thrombosis with thrombocytopenia syndrome, TTS) after Vaxzevria must not be given a second dose of Vaxzevria.
Individuals with low blood platelets within 3 weeks after vaccination with Vaxzevria should be actively investigated for signs of blood clots; similarly, individuals who present with blood clots within 3 weeks of vaccination should be evaluated for low blood platelets. Patients who have blood clots with low blood platelets after vaccination require specialist medical care. Hypersensitivity reactions presenting as hives or rapid swelling under the skin in areas such as the face, lips, mouth and throat are newly identified side effects of Vaxzevria. Vaxzevria is effective in preventing COVID-1.
Last week the Ministry announced that a 39-year-old British woman is being treated in the General Hospital in Nicosia after a serious thrombotic episode. The woman was vaccinated on May 6 in Paphos and the European Medicines Agency has been informed. The Pharmaceutical Services were looking into any medication she was receiving, as well as her medical history and that of her family. The woman was vaccinated with AstraZeneca.